DOI 10.1111/j.1525-1497.2006.00416.x
Iodine-induced thyrotoxicosis after ingestion of kelp-containing tea.
Аннотация
Complementary medication is en vogue and an increasing number of patients consume herbal medicine without reporting their use to physicians. We report a case of iodine-induced hyperthyroidism due to the ingestion of a kelp-containing tea. A 39-year-old woman with multinodular goiter presented with typical signs of hyperthyroidism, which was confirmed by endocrine tests. She was not exposed to iodinated radiocontrast media and did not take medications containing iodine, such as amiodarone. However, a detailed medical history revealed that she had been treated for a period of 4 weeks by a Chinese alternative practitioner with a herbal tea containing kelp because of her enlarged thyroid. The consumption of the tea was discontinued and an antithyroid drug therapy was initiated. Physicians should advise patients with underlying thyroid disease to avoid all complementary or alternative medications containing iodine.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.